Alert archive / Texas / High Wind Warnings in 2013
High Wind Warning 24, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Oct 31, 2013, 7:34 AM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2013, 7:34 AM CDT (12:34 UTC)
- Expired
- Oct 31, 2013, 10:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
908 WWUS74 KMAF 311234 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 734 AM CDT THU OCT 31 2013 ...HIGH WIND WARNING FOR THE GUADALUPE PASS THIS MORNING... .A STRONG UPPER TROUGH SWINGING ACROSS THE REGION HAS PUSHED A PACIFIC FRONT OUT AHEAD OF IT. BEHIND THIS FRONT GUSTY WEST WINDS CAN BE EXPECTED TO CONTINUE THROUGH THE GUADALUPE PASS THROUGH 9AM MDT. WIND SPEEDS AT THE PASS WILL SLOWLY DECREASE THROUGH LATE MORNING AS THE PRESSURE GRADIENT RELAXES. TXZ258-311500- /O.NEW.KMAF.HW.W.0024.131031T1234Z-131031T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 634 AM MDT THU OCT 31 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * EVENT...HIGH WIND AT GUADALUPE PASS. * TIMING...THIS MORNING. * WINDS...WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...HIGH PROFILE VEHICLES SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING THROUGH GUADALUPE PASS. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Oct 31, 6:01 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Oct 31, 6:01 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 601 AM CDT Thu Oct 31 2013 .DISCUSSION... The latest Aviation Discussion is included below. && .AVIATION... Gusty west to northwest winds will affect all TAF sites through much of the day, before wind speeds diminish late this afternoon. Otherwise, VFR conditions will prevail. 67 && .PREV DISCUSSION... /ISSUED 401 AM CDT Thu Oct 31 2013/ DISCUSSION... Surface winds are turning westerly as an upper level trough moves onto the high plains. Clearing line continues to move rapidly eastward through the eastern Permian basin and skies should be clear areawide by or near sunrise. A Cooler day expected with near normal temperatures behind a cold front despite abundant sunshine. A dry cold front is expected to push through the forecast area Friday and should keep temperatures near to below normal Friday and Saturday despite mostly clear skies. A prolonged period of unsettled weather is expected beginning Sunday and continuing through at least Tuesday courtesy of a large and slow moving upper level trough across the western half of the nation. There will be a chance of rain Sunday and Sunday night as a significant upper level disturbance and upper jet mover over the area. By Monday and Tuesday the upper level system will dig and intensify across the Rockies with large scale forcing increasing across the area. Showers and thunderstorms will be possible these days ahead of the surface trough. Temperatures are expected to be at or above normal in the warm sector. By next Wednesday the upper level trough and associated surface cold front will finally approach and move through the forecast area. This should bring an end to the precipitation threat with much below normal temperatures expected next Wednesday and Thursday. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 72 43 72 40 / 0 0 0 0 BIG SPRING TX 73 44 76 44 / 0 0 0 0 CARLSBAD NM 74 39 74 37 / 0 0 0 0 DRYDEN TX 81 51 83 48 / 0 0 0 0 FORT STOCKTON TX 73 49 78 44 / 0 0 0 0 GUADALUPE PASS TX 64 44 67 42 / 0 0 0 0 HOBBS NM 70 40 70 36 / 0 0 0 0 MARFA TX 69 32 72 30 / 0 0 0 0 MIDLAND INTL AIRPORT TX 72 43 75 40 / 0 0 0 0 ODESSA TX 73 45 75 42 / 0 0 0 0 WINK TX 74 39 77 37 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67/12
Hazardous weather outlook, Oct 31, 3:24 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 324 AM CDT THU OCT 31 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-010830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 324 AM CDT THU OCT 31 2013 /224 AM MDT THU OCT 31 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 9:15 AM CDT | River Flood Warning | MAF | Brewster | 43 hr |
Nearby
High Wind Warnings in Texas, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.